Georgia, 2025

Heavy Rain in Georgia, June 4, 2025

June 4, 2025 · NWS JAX · 1 event in 1 county or zone

A meandering front and high moisture content with slow storm motion produced locally heavy rainfall in afternoon and evening storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A meandering front and high moisture content with slow storm motion produced locally heavy rainfall in afternoon and evening storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 1:23 PM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 4, 1:23 PM EST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
223 PM EDT Wed Jun 4 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
Issued at 208 PM EDT Wed Jun 4 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Surface trough will lift across the area this afternoon and
evening, then north of area Tonight. High pressure will ridge
across south FL overnight.

Showers with embedded thunderstorms will continue through this
evening. A few strong storms will be possible. With loss of diurnal
heating, coverage will decrease somewhat overnight. Lows in the
lower 70s expected.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 208 PM EDT Wed Jun 4 2025

The main weather-producing feature, the once cutoff upper low, will
continue its reintegration into the westerly midlatitude flow
through the end of the week. As this slowly unfolds, a weak trough
axis will linger across the area Thursday and then dissipating
through Friday. The weak low pressure that was previously outlooked
to develop along said trough and given a low chance (10%) of
tropical formation has since been downgraded (now 0%).

Through Thursday, though there may be a slight decrease in deep
moisture, high-grade precipitable water and sufficient diurnal
instability developing amid the southwesterly transport flow will
result in scattered convection along an early gulf breeze during the
late morning. Expanding t'storm coverage and the potential for
stronger, deeper convection capable of locally strong winds,
downpours (localized flooding), and frequent lightning is possible
along the I-95 corridor where the gulf and pinned Atlantic sea
breezes collide. The southwesterly steering should push convection
off the Atlantic coast during the mid to late afternoon. Though some
showers may continue along the lingering trough, the atmosphere
should be fairly worked over by the early evening.

On Friday, a further decrease in deep moisture and increasing
subsidence/warming aloft will decrease coverage some compared to
Thursday; however, a similar gulf-sourced southwesterly flow will
yeild a simliar convective trend Friday afternoon with the focus for
potentially strong storms along the I-95 corridor.

After a few cooler days under the upper low, increasing sunshie,
temperatures rising back into the 90s, and dewpoints in the low 70s,
will push peak heat index readings back into the upper 90s and low
100s.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 208 PM EDT Wed Jun 4 2025

With the primary westerly and broad troughing deamplifying, zonal
flow will stay in place aloft while the surface ridge axis appended
to the Bermuda high will lay across south Florida. Given the
southwesterly flow pattern and medium to high-grade deep moisture
(generally above the 75th percentile), an active wet pattern will
remain in place with diurnal instability supporting sea breeze
activity. Primary threats will be successive days of heavy rainfall
which may accumulate to 2-4" along the I-95 corridor with locally
higher amounts possible. In addition to the daily thunderstorms,
temperature will be into the 90s each day resulting in heat index
values over 100-105 degrees.

&&

.AVIATION...
(18Z TAFS)
Issued at 1257 PM EDT Wed Jun 4 2025

Showers with embedded thunderstorms this afternoon and evening, with
restrictions and gusty winds expected. Shower coverage will
decrease overnight, but restrictions in stratus will continue.
The potential for thunderstorms will increase once again Thursday
morning.

&&

.MARINE...
Issued at 208 PM EDT Wed Jun 4 2025

High pressure will be located to the northeast through Tonight, as
an inverted trough moves north along the southeast US coast. The
trough will center over the Carolinas on Thursday into Friday, as
high pressure ridge builds across southern FL. A cold front will
sink south toward the region over the weekend, and will stall to
the northwest into early next week. High pressure will be centered
to the east southeast over the weekend into early next week.

Rip Currents: Moderate through Thursday

&&

.FIRE WEATHER...

The wet and stormy pattern will continue through the end of the week
with prevailing winds out of the southwest. An active and dominant
gulf sea breeze will result in showers and scattered storms by noon
each day through the weekend. Numerous storms and potential for
strong storms will be more likely along the I-95 corridor and St
Johns River basin for the next several days. Outside of lightning
ignitions in receptive fuel zones, significant fire weather
conditions are not expected.

Patchy fog in areas where heavy rains moistens the ground the day
prior will be possible for the next several mornings.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  87  69  91 /  60  80  20  50
SSI  74  86  73  89 /  70  80  50  60
JAX  72  89  71  93 /  60  80  30  70
SGJ  72  88  72  92 /  70  90  40  80
GNV  71  89  71  92 /  70  80  10  70
OCF  72  89  71  92 /  80  80  20  80

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 4, 4:11 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
511 PM EDT Wed Jun 4 2025

GAZ162-042145-
Echols GA-
511 PM EDT Wed Jun 4 2025

...A THUNDERSTORM WILL IMPACT ECHOLS COUNTY THROUGH 545 PM EDT...

At 510 PM EDT, Doppler radar was tracking multiple colliding outflow
boundaries that could spin-up a brief landspout near Statenville,
moving north at 15 mph.

HAZARD...Landspouts and wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Statenville and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3081 8310 3083 8310 3083 8309 3085 8309
      3085 8301 3086 8301 3087 8299 3086 8294
      3083 8285 3081 8283 3062 8283 3063 8312
      3080 8312
TIME...MOT...LOC 2110Z 175DEG 12KT 3072 8294

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CHANEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Echols

When
June 4, 4:45 PM EST to 6:00 PM EST
Where
Echols County, 5.74 mi WSW of Statenville
Reported by
Mesonet
Coordinates
30.670, -83.120

Heavy rainfall of 2.47 inches fell from 5:45 pm through | 7:00 pm.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265864.